It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Brian,

You are absolutely right. I've read a lot of about the seizures.

Again, I am only writing about my experience, and current experiences. If I made it sound like it has been easy and I'm in the clear then I am sending the wrong message; however, for some people, I know there is no other option than to go cold-turkey (as with myself).

I just want to be a voice, one of the only voices I've recently read, who can offer support for those who "fit" the criteria of trying cold-turkey. Though, as you mentioned, this can be very dangerous -- deadly, and I don't mean that to be an oversight to those considering their options to be Tramadol / Ultram free.

All I know from my experience is this: If you can make it through the horrendous withdrawal symptoms, it is enough to kill the addiction (at least it was for me). Now, about long-term anxiety and depression -- that, as you mentioned, is something I suggest should be helped by seeing a doctor with the proper medication -- Ultram / Tramadol IS NOT THE MEDICATION TO TREAT ANXIETY OR DEPRESSION. Resorting back to the drug to treat these debilitating diseases is not proper medical practice, it is not healthy, and after going through the hell I just did, I would rather die than take another Tramadol.

Everyone who reads these posts would agree in an ideal world we would check ourselves into a detox clinic / hospital and become clean the safest, most effective, and least painful way. Unfortunately that is not the situation I'm in. Taper if you can, it is safer in so many ways (I couldn't do it, just one little bad day destroyed my regiment). Cold Turkey, like myself was the best possible method under my circumstances -- but listen as Brian said: It can be and is very dangerous, resulting in seizures, which can lead to death.

Thanks Brian -- I know it's not ideal, it is not even safe as you said, but there needs to be a voice for this method of quitting.

Wytt
Hi I'm Daniel. I am currently going cold turkey off tramadol. I'm on day two and I've found the energy to write a message about your post.
I've only been on tramadol for 2 months due to an incident I had. I had a really bad fall from a high height and broke my back and left leg but I was extremely lucky that I didn't lose feeling in my legs but I did lose some feeling in my left foot which I can deal with. I'd rather walk more than anything.
While I was in hospital for the 9 days I was given tramadol. In all honesty it was a great pain reliever because of the shape I was in I would look forward to my next dosage of the drug. It's really hard talking about it now but I want to post to you to thank you and to achieve something that I can talk about it. Anyway as I was saying, I was talking 8 50mg pills a day. Most mornings I would need it to get out of bed.
Once I was sent home I was given the tablets to take home while I was recovering, a few weeks after my tramadol had run out and wasn't able to get a re-prescription for the drug because it was the easter hoidays, (by the way I'm from England). I was able to get the drug the next day but I instantly felt withdrawal symptons kick in. I started feeling nauseous, my temperature was going up and down like a yo yo, sweating, no comfortablilty and my body ached all over. That first day was hell. But the moment I had my first tramadol again, it was like nothing happened and I was completely fine.
That shocked me in quite a way because that made me think of how hard it would be to get off the drug and the was only being on it for a month, it scares you how powerful these drugs can be.
It's now been two months since I've been on the drug and 5 days ago I had an appointment with the doctor just for a check up and I notified him on this. He said it was a highly addictive drug and I was upset that I had no warning off this, I understood that it was a strong drug but not like this. I said to the doctor about weaning off the drug and he said that the best thing to do is to go cold turkey. He said it's going to be hard but I should do it so I can get it over and done with.
After knowing this I prepared myself for a few nasty days. I had my first day of being cold turkey yesterday and I definitely felt it. I had the worst night sleep, I fully woke up in the morning and noticed that I was in sweat, my head felt terrible, I felt nauseous, sneezing all the time and my temperature was going crazy. I'm am lucky because I am young I still live with my family and I can depend on them. My dad spurred me on that I can do this and it's "Mind over Matter'. I am also lucky that I have the most amazing girlfriend, she has supported me through everything. She came ad visited me to nurse and she did say the I looked like I was a corpse. She helped take my mind off of things and she took care of me. As I went through the day things got slightly worse, I had really heavy breathing, my body was shaking and twitching a lot and make back was causing me an awful lot of pain along with all the other symptoms. There were moments where I did want to take every drug in the house to compensate for the tramadol but I knew that's the most stupid idea I could ever think of. You said in your post that "You feel like you want a meteorite to crash the house and case an unorthodox death". I can fully understand what you mean. I know you was on it for a year and that doesn't compare to my two months but I really am struggling with this cold turkey business.
I am now on day two, I got a better sleep than I imagined but things haven't got better, only the heavy breathing. I must admit my nausea is the worst of all my symptoms because it's preventing me having the urge to eat, to sleep, to drink and to be optimistic. I was curious whether anyone else has gone through a similar thing because I've never heard of any of my friend or family going cold turkey on any drug. So searched and I found your submission. I read through it and it has really showed me how to attack this horrible stage of recovery and made me think that there is an end to all this. I am so thankful because you have given me the best advice that I could ask for and I can really relate to your post. I thought I was the only one but you've shown me that there are others and 'I CAN' get through this. I praise you for getting through this because it is so hard to do and you had a longer addiction time to the drug than I have.
In your post you said that if you make it to 3-5 days then you've already done the hard bit and it's all ok from then on. I'm glad I've made it to day 2 and I really look forward to making it.
Thank you Thank you Thank you and wish me luck.





All times are GMT -7. The time now is 09:47 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!